Alert archive / Alaska / Winter Storm Warnings in 2009
Winter Storm Warning 2, NWS Anchorage, AK
NWS Anchorage, AK issued this winter storm warning at Feb 12, 2009, 11:12 AM AKST. It took effect at Feb 12, 2009, 2:00 PM AKST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2009, 11:12 AM AKST (20:12 UTC)
- In effect from
- Feb 12, 2009, 2:00 PM AKST
- Expired
- Feb 13, 2009, 3:05 AM AKST
- In force
- 13 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK42 PAFC 122012 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1112 AM AKST THU FEB 12 2009 AKZ187-130915- /X.NEW.PAFC.WS.W.0002.090212T2300Z-090213T1800Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 1112 AM AKST THU FEB 12 2009 ...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 AM AKST FRIDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WINTER STORM WARNING FOR HIGH WINDS AND BLOWING SNOW...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 AM AKST FRIDAY. WEST WINDS WILL INCREASE 50 TO 60 MPH WITH GUSTS TO 80 MPH LATER THIS AFTERNOON. SNOW AND BLOWING SNOW WILL DEVELOP THIS EVENING ADAK AND WEST AS TEMPERATURES COOL. BLOWING SNOW WITH VISIBILITIES BELOW ONE QUARTER MILE WILL SPREAD EAST ACROSS THE CENTRAL ALEUTIANS THROUGH THE EVENING HOURS. $$ AKZ191-130600- /X.EXA.PAFC.BZ.W.0011.000000T0000Z-090213T0600Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 1112 AM AKST THU FEB 12 2009 ...BLIZZARD WARNING IN EFFECT UNTIL 9 PM AKST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 9 PM AKST THIS EVENING. WEST TO NORTHWEST WINDS 50 TO 60 MPH WITH GUSTS TO 80 MPH COMBINED WITH BLOWING SNOW ARE REDUCING VISIBILITIES TO BELOW ONE QUARTER MILE. CONDITIONS WILL IMPROVE LATER TONIGHT AS WINDS SLOWLY DIMINISH. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ155-130600- /X.CON.PAFC.BZ.W.0011.000000T0000Z-090213T0600Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 1112 AM AKST THU FEB 12 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING. AN AREA OF LOW PRESSURE IS ENTERING THE SOUTHWESTERN BERING THIS MORNING. SNOW WILL DEVELOP WELL AHEAD OF THIS FEATURE AND COUPLED WITH STRENGTHENING WINDS WILL REDUCE VISIBILITY IN SNOW AND BLOWING SNOW TO LESS THAN ONE QUARTER MILE AT TIMES...MAINLY ALONG THE COAST THIS MORNING THROUGH THIS EVENING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
5 follow-up statements
000 WWAK42 PAFC 130117 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 417 PM AKST THU FEB 12 2009 AKZ155-130600- /X.CON.PAFC.BZ.W.0011.000000T0000Z-090213T0600Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 417 PM AKST THU FEB 12 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING. AN AREA OF LOW PRESSURE IS LOCATED IN THE SOUTHWESTERN BERING SEA. SNOW HAS DEVELOPED WELL AHEAD OF THIS FEATURE AND COUPLED WITH STRENGTHENING WINDS WILL REDUCE VISIBILITY IN SNOW AND BLOWING SNOW TO LESS THAN ONE QUARTER MILE AT TIMES...MAINLY ALONG THE COAST THROUGH THIS EVENING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ191-130600- /X.CON.PAFC.BZ.W.0011.000000T0000Z-090213T0600Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 417 PM AKST THU FEB 12 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING. WEST TO NORTHWEST WINDS 50 TO 60 MPH WITH GUSTS TO 80 MPH COMBINED WITH BLOWING SNOW ARE REDUCING VISIBILITIES TO BELOW ONE QUARTER MILE. CONDITIONS WILL IMPROVE LATER TONIGHT AS WINDS SLOWLY DIMINISH. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ187-131430- /X.CON.PAFC.WS.W.0002.000000T0000Z-090213T1800Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 417 PM AKST THU FEB 12 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM AKST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM AKST FRIDAY. WEST WINDS WILL INCREASE 50 TO 60 MPH WITH GUSTS TO 80 MPH LATER THIS AFTERNOON. SNOW AND BLOWING SNOW WILL DEVELOP THIS EVENING ADAK AND WEST AS TEMPERATURES COOL. BLOWING SNOW WITH VISIBILITIES BELOW ONE QUARTER MILE WILL SPREAD EAST ACROSS THE CENTRAL ALEUTIANS THROUGH THE EVENING HOURS. $$
000 WWAK42 PAFC 130121 CCA WSWALU URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 418 PM AKST THU FEB 12 2009 AKZ155-130600- /X.COR.PAFC.BZ.W.0011.000000T0000Z-090213T0600Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 418 PM AKST THU FEB 12 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING ALONG THE COAST... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING ALONG THE COAST. AN AREA OF LOW PRESSURE IS LOCATED IN THE SOUTHWESTERN BERING SEA. SNOW HAS DEVELOPED WELL AHEAD OF THIS FEATURE AND COUPLED WITH STRENGTHENING WINDS WILL REDUCE VISIBILITY IN SNOW AND BLOWING SNOW TO LESS THAN ONE QUARTER MILE AT TIMES...MAINLY ALONG THE COAST THROUGH THIS EVENING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ191-130600- /X.CON.PAFC.BZ.W.0011.000000T0000Z-090213T0600Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 418 PM AKST THU FEB 12 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING. WEST TO NORTHWEST WINDS 50 TO 60 MPH WITH GUSTS TO 80 MPH COMBINED WITH BLOWING SNOW ARE REDUCING VISIBILITIES TO BELOW ONE QUARTER MILE. CONDITIONS WILL IMPROVE LATER TONIGHT AS WINDS SLOWLY DIMINISH. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ187-131445- /X.CON.PAFC.WS.W.0002.000000T0000Z-090213T1800Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 418 PM AKST THU FEB 12 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM AKST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM AKST FRIDAY. WEST WINDS WILL INCREASE 50 TO 60 MPH WITH GUSTS TO 80 MPH LATER THIS AFTERNOON. SNOW AND BLOWING SNOW WILL DEVELOP THIS EVENING ADAK AND WEST AS TEMPERATURES COOL. BLOWING SNOW WITH VISIBILITIES BELOW ONE QUARTER MILE WILL SPREAD EAST ACROSS THE CENTRAL ALEUTIANS THROUGH THE EVENING HOURS. $$
000 WWAK42 PAFC 130339 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 639 PM AKST THU FEB 12 2009 AKZ161-131500- /X.EXB.PAFC.BZ.W.0011.000000T0000Z-090213T1500Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 639 PM AKST THU FEB 12 2009 ...BLIZZARD WARNING IN EFFECT UNTIL 6 AM AKST FRIDAY ALONG THE COAST AND ALASKA PENINSULA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 6 AM AKST FRIDAY ALONG THE COAST AND ALASKA PENINSULA. A STRONG LOW PRESSURE SYSTEM IN THE CENTRAL BERING SEA IS SPREADING HEAVY SNOW AND HIGH WINDS INTO SOUTHWEST ALASKA. VISIBILITY WILL BE FREQUENTLY REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES THROUGH FRIDAY MORNING...MAINLY ALONG THE COAST AND ALASKA PENINSULA A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ155-130600- /X.CON.PAFC.BZ.W.0011.000000T0000Z-090213T0600Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 639 PM AKST THU FEB 12 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING ALONG THE COAST... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING ALONG THE COAST. AN AREA OF LOW PRESSURE IS LOCATED IN THE SOUTHWESTERN BERING SEA. SNOW HAS DEVELOPED WELL AHEAD OF THIS FEATURE AND COUPLED WITH STRENGTHENING WINDS WILL REDUCE VISIBILITY IN SNOW AND BLOWING SNOW TO LESS THAN ONE QUARTER MILE AT TIMES...MAINLY ALONG THE COAST THROUGH THIS EVENING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ191-130600- /X.CON.PAFC.BZ.W.0011.000000T0000Z-090213T0600Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 639 PM AKST THU FEB 12 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS EVENING. WEST TO NORTHWEST WINDS 50 TO 60 MPH WITH GUSTS TO 80 MPH COMBINED WITH BLOWING SNOW ARE REDUCING VISIBILITIES TO BELOW ONE QUARTER MILE. CONDITIONS WILL IMPROVE LATER TONIGHT AS WINDS SLOWLY DIMINISH. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ187-131645- /X.CON.PAFC.WS.W.0002.000000T0000Z-090213T1800Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 639 PM AKST THU FEB 12 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM AKST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM AKST FRIDAY. WEST WINDS WILL INCREASE 50 TO 60 MPH WITH GUSTS TO 80 MPH LATER THIS AFTERNOON. SNOW AND BLOWING SNOW WILL DEVELOP THIS EVENING ADAK AND WEST AS TEMPERATURES COOL. BLOWING SNOW WITH VISIBILITIES BELOW ONE QUARTER MILE WILL SPREAD EAST ACROSS THE CENTRAL ALEUTIANS THROUGH THE EVENING HOURS. $$
000 WWAK42 PAFC 130543 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 843 PM AKST THU FEB 12 2009 AKZ155-191-130645- /X.CAN.PAFC.BZ.W.0011.000000T0000Z-090213T0600Z/ KUSKOKWIM DELTA-WESTERN ALEUTIANS- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND... SHEMYA AND AMCHITKA 843 PM AKST THU FEB 12 2009 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE BLIZZARD WARNING. VISIBILITIES HAVE IMPROVED OVER THE LAST FEW HOURS. $$ AKZ161-131500- /X.CON.PAFC.BZ.W.0011.000000T0000Z-090213T1500Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 843 PM AKST THU FEB 12 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM AKST FRIDAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM AKST FRIDAY. A STRONG LOW PRESSURE SYSTEM IN THE CENTRAL BERING SEA IS SPREADING HEAVY SNOW AND HIGH WINDS INTO SOUTHWEST ALASKA. VISIBILITY WILL BE FREQUENTLY REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES THROUGH FRIDAY MORNING...MAINLY ALONG THE COAST AND ALASKA PENINSULA A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ187-131800- /X.CON.PAFC.WS.W.0002.000000T0000Z-090213T1800Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 843 PM AKST THU FEB 12 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM AKST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM AKST FRIDAY. WEST WINDS WILL INCREASE 50 TO 60 MPH WITH GUSTS TO 80 MPH LATER THIS AFTERNOON. SNOW AND BLOWING SNOW WILL DEVELOP THIS EVENING ADAK AND WEST AS TEMPERATURES COOL. BLOWING SNOW WITH VISIBILITIES BELOW ONE QUARTER MILE WILL SPREAD EAST ACROSS THE CENTRAL ALEUTIANS THROUGH THE EVENING HOURS. $$
000 WWAK42 PAFC 131205 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 305 AM AKST FRI FEB 13 2009 AKZ187-131315- /X.CAN.PAFC.WS.W.0002.000000T0000Z-090213T1800Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 305 AM AKST FRI FEB 13 2009 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE WINTER STORM WARNING. WINDS HAVE FALLEN OVER THE LAST FEW HOURS BELOW WARNING LEVELS. SUSTAINED WINDS OF 30 TO 40 MPH WITH OCCASIONAL GUSTS TO 60 WILL CONTINUE THROUGH THIS MORNING BEFORE DIMINISHING TO 20 MPH OUT OF THE NORTHWEST THIS AFTERNOON. $$ AKZ161-131900- /X.EXT.PAFC.BZ.W.0011.000000T0000Z-090213T1900Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 305 AM AKST FRI FEB 13 2009 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 10 AM AKST THIS MORNING... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 10 AM AKST THIS MORNING. A STRONG LOW PRESSURE SYSTEM IN THE CENTRAL BERING SEA IS SPREADING HEAVY SNOW AND HIGH WINDS INTO SOUTHWEST ALASKA. VISIBILITY WILL BE FREQUENTLY REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES THROUGH THIS MORNING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this winter storm warning went out at Feb 12, 5:30 AM AKST, 5 hours 42 minutes earlier.
Area forecast discussion, Feb 12, 5:30 AM AKST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION...CORRECTED
SOUTHCENTRAL AND SOUTHWEST ALASKA
530 AM AKST THU FEB 12 2009
.ANALYSIS AND UPPER LEVELS....
A COLD UPPER LEVEL LOW SLOWLY MOVES NORTHEAST OVER THE NORTHERN PART
OF THE STATE. A SHORTWAVE TROUGH EXTENDS SOUTHEAST FROM THE KUSKOKWIM
DELTA THROUGH THE GULF. A SECOND TROUGH EXTENDS SOUTHWEST FROM THE
LOW ACROSS THE WESTERN BERING AND REMAINS NEARLY STATIONARY. AN UPPER
LEVEL RIDGE SEPARATES THE TWO TROUGHS AND WILL GRADUALLY SHIFT EAST.
AT THE SURFACE...A LOW THAT RAPIDLY DEVELOPED YESTERDAY AHEAD OF
FIRST TROUGH CONTINUES TO SHEAR APART OVER THE GULF. HIGH PRESSURE
OVER THE YUKON FLATS CONTINUES TO MOVE EAST. A STRONG SURFACE LOW HAS
CROSSED THE WESTERN ALEUTIANS AND CONTINUES TO DEEPEN AND WILL REMAIN
THE KEY FOCUS FOR THE WESTERN HALF OF THE STATE OVER COMING DAYS.
.MODEL DISCUSSION...
MODELS ARE DOING REMARKABLY WELL THOUGH WEEKEND. ALL OF THE MODELS
HANDLE THE LOW CROSSING THE WESTERN CHAIN SIMILARLY...MOVING IT NORTH
AND EAST ACROSS THE BERING...EVENTUALLY ONSHORE NEAR NORTON SOUND
LATE FRIDAY NIGHT...WHILE ITS ASSOCIATED FRONT ADVANCES EAST AND
STALLS NEAR BRISTOL BAY. THE MODELS ALSO RAPIDLY SPIN UP A SECONDARY
SURFACE LOW NORTH OF DUTCH LATE TONIGHT AS THE JET DIPS SOUTH. THE
MODELS DO HAVE DIFFERENCES ON HOW THEY HANDLE THE SECOND LOW...THE
GFS HAS BEEN TRENDING AN INTACT CLOSED FURTHER SOUTH AND NOW ACROSS
THE AKPEN FRIDAY NIGHT. THE NAM - ECMWF AND UKMET ALL WEAKEN THE LOW
THROUGH BRISTOL BAY AND EVENTUALLY TROUGH IT OUT AS IT MOVES
INLAND...THAT SAID...THE GFS WAS SOMEWHAT OF AN OUTLIER AND THE
FORECAST THROUGH THAT TIME IS TRENDED TOWARDS THE NAM. BEHIND THE
SECOND LOW A WEAK RIDGE WILL NUDGE IN AND ACROSS THE ALEUTIANS ...
GIVING A BRIEF BREAK FROM THE ACTIVE WEATHER. BEYOND THE WEEKEND ALL
OF THE MODELS BRING UP ANOTHER STRONG SURFACE LOW ACROSS ADAK AND
INTO BRISTOL BAY.
.SHORT TERM FORECAST...
.SOUTHCENTRAL...
THE MAJORITY OF THE MOISTURE AND LIFT OVER PARTS OF SOUTHCENTRAL WILL
COME TO AN END LATE THIS MORNING AS AN UPPER LEVEL TROUGH SWINGS
SOUTH AND EAST ACROSS THE AREA. SKIES ARE CLEARING TO THE WEST AND
WILL CONTINUE THE DOWNWARD TREND IN THROUGH TODAY FROM WEST TO
EAST...BUT CLOUDS WILL CONTINUE TO LOOM. MOISTURE WILL REMAIN PRESENT
THROUGH PRINCE WILLIAM SOUND AND THE PACIFIC SIDE OF THE PENINSULA
WITH THE CONTINUED SOUTH TO SOUTHEAST FLOW. AS THE LOW IN THE BERING
LIFTS NORTH...ITS ASSOCIATED FRONT WILL SWEEP EASTWARD AND EVENTUALLY
REACH WESTERN SOUTHCENTRAL BY FRIDAY. AT THIS POINT WORDING WILL
REMAIN AS A CHANCE FOR PRECIPITATION ACROSS THE WESTERN HALF OF
SOUTHCENTRAL DUE TO SOME UNCERTAINTY ON HOW FAR EAST THE FRONT WILL
PUSH BEFORE SIGNIFICANTLY WEAKENING...THE MODELS KEEP STRONG HIGH
PRESSURE OVER THE EASTERN HALF OF THE STATE...WHICH WILL HELP TO KEEP
A SLOW EASTWARD PROGRESSION OF THE FRONT BEYOND THE BRISTOL BAY AREA.
.SOUTHWEST...
AN ACTIVE FORECAST CONTINUES. A STRONG SURFACE LOW HAS CROSSED THE
WESTERN ALEUTIANS AND WILL CONTINUE A NORTHEASTERLY TRACK. A COLD
FRONT EXTENDS FROM THE LOW DEEP INTO THE PACIFIC. STRONG SOUTHERLY
WINDS AHEAD OF THE FRONT WILL BRING AND KEEP TEMPERATURES UP ALONG
THE CENTRAL CHAIN AND AKPEN TODAY. THE STRONGEST WINDS WILL WRAP
ALONG THE BACK SIDE OF THE LOW IN THE WESTERN AND CENTRAL ALEUTIANS
THROUGH FRIDAY MORNING. THESE WINDS WILL COINCIDE WITH COLD AIR
ADVECTION AND ARE EXPECTED TO REACH HURRICANE FORCE SPEEDS. AS
PREVIOUSLY MENTIONED...KEPT THE HIGH WIND WARNING INSTEAD OF A
BLIZZARD WARNING ACROSS THE CHAIN AS THE SNOW WILL BE RATHER WET IN
NATURE AND THE WINDS WILL HAVE MORE OF AN IMPACT THAN THE BLOWING
SNOW. WINDS AHEAD OF THE COLD FRONT SWEEPING ACROSS THE CHAIN WILL
BRING STRONG WINDS TO THE AKPEN AND SOUTHWEST MAINLAND TODAY. A
BLIZZARD WARNING HAS BEEN ISSUED FOR THE COASTAL KUSKOKWIM DELTA
STARTING MID MORNING. WINDS WILL DEFINITELY BE BEYOND CRITERIA AND
TEMPERATURES ARE STILL COLD ENOUGH ALONG THE COAST TO KEEP CONDITIONS
HAZARDOUS THROUGH LATE TONIGHT INTO TOMORROW MORNING.
.LONG TERM FORECAST...THE OVERALL PATTERN WILL CONTINUE TO BE QUITE
ACTIVE ACROSS THE DOMAIN THROUGH THE WEEKEND AND BEYOND...BUT
SPECIFICS REMAIN UNRESOLVED AS ALL GUIDANCE DIVERGES BEYOND
TUESDAY...AND MODEL RUNS CONTINUE TO FLIP-FLOP.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING...155
HIGH WIND WARNING...187 191
MARINE...HURRICANE FORCE WIND WARNING...172
STORM WARNING...170 175 176 185 411 412 413
GALE WARNING...130 132 138 140 141 150 160 165
180 181 351 352 414
HEAVY FREEZING SPRAY WARNING...414
FIRE WEATHER...NONE
SSS FEB 09The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 4:00 PM AKST | Hurricane Force Wind Warning | AFC | 36 hr | |
| Feb 11, 4:00 PM AKST | Storm Warning | AFC | 48 hr | |
| Feb 11, 4:00 PM AKST | Storm Warning | AFC | 36 hr | |
| Feb 11, 4:00 PM AKST | Heavy Freezing Spray Warning | AFC | 48 hr | |
| Feb 11, 4:24 PM AKST | Blizzard Watch | AFC | 12 hr | |
| Feb 11, 4:29 PM AKST | High Wind Warning | AFC | 18 hr | |
| Feb 12, 4:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Feb 12, 4:00 AM AKST | Small Craft Advisory | AFC | 60 hr | |
| Feb 12, 4:00 AM AKST | Storm Warning | AFC | 24 hr | |
| Feb 12, 4:46 AM AKST | Blizzard Warning | AFC | 29 hr |
Nearby
Winter Storm Warnings in Alaska, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.